Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 28, 2013, 4:58 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 28, 2013, 7:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:58 PM EDT | FLASH FLOOD | Bridgeport, WV | RT 50 AND RT 58 FLOODED. RT 50 PASSABLE. |
| Jun 28, 4:58 PM EDT | FLASH FLOOD | Thornton, WV | EBY RD FLOODED |
| Jun 28, 5:31 PM EDT | FLASH FLOOD | Knottsville, WV | MILLERSVILLE RD AND SANDY CREEK RD BOTH FLOODED. WATER HAS RECEDED. |
| Jun 28, 5:43 PM EDT | FLASH FLOOD | 2 Wsw Meadland, WV | ROUTE 50 FLOODED...WATER 4-6 INCHES DEEP. WATER HAS RECEDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WGUS51 KRLX 282058
FFWRLX
WVC033-091-282300-
/O.NEW.KRLX.FF.W.0014.130628T2058Z-130628T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
* UNTIL 700 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHINNSTON...LUMBERPORT AND ENTERPRISE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3926 7998 3924 8017 3918 8022 3918 8056
3921 8052 3922 8057 3923 8055 3929 8060
3936 8053 3943 8054 3946 8051 3944 8028
3940 8020 3941 8011 3939 8009 3946 7994
3944 7989 3930 7989
$$
282 follow-up statements
377
WGUS71 KRLX 282216
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT FRI JUN 28 2013
WVC033-091-282300-
/O.CON.KRLX.FF.W.0014.000000T0000Z-130628T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
616 PM EDT FRI JUN 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
TAYLOR AND HARRISON COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS WHICH HAVE PRODUCED FLOODING OVER THE WARNED AREA
HAVE EXITED TO THE EAST. FLOODING HAS BEEN REPORTED IN THE
BRIDGEPORT AREA. WITH ADDITIONAL STORMS POSSIBLE LATER THIS EVENING
AS ANOTHER UPPER DISTURBANCE DROPS ACROSS THE AREA...THE WARNING
CONTINUES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHINNSTON...
LUMBERPORT...GRAFTON AND ENTERPRISE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3926 7998 3924 8017 3918 8022 3918 8056
3921 8052 3922 8057 3923 8055 3929 8060
3936 8053 3943 8054 3946 8051 3944 8028
3940 8020 3941 8011 3939 8009 3946 7994
3944 7989 3930 7989
$$
05804
WGUS71 KRLX 282252
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT FRI JUN 28 2013
WVC033-091-282302-
/O.EXP.KRLX.FF.W.0014.000000T0000Z-130628T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON WV-TAYLOR WV-
652 PM EDT FRI JUN 28 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR TAYLOR AND
HARRISON COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED OVER THE NEXT TWO HOURS...THEREFORE
THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO
EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A
FLASH FLOOD THREAT. HOWEVER...SOME AFFECTED ROADWAYS MAY TAKE A
LITTLE WHILE LONGER TO BECOME COMPLETELY DRY.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3926 7998 3924 8017 3918 8022 3918 8056
3921 8052 3922 8057 3923 8055 3929 8060
3936 8053 3943 8054 3946 8051 3944 8028
3940 8020 3941 8011 3939 8009 3946 7994
3944 7989 3930 7989
$$
28What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:39 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 2:39 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 239 PM EDT FRI JUN 28 2013 .SYNOPSIS... BROAD MID/UPPER LEVEL TROF DROPS SOUTH FROM LOWER GREAT LAKES INTO OHIO VALLEY FOR THIS WEEKEND. IT MAY REGRESS WEST TO THE LOWER OHIO VALLEY BY EARLY IN NEW WEEK. && .NEAR TERM /THROUGH SATURDAY/... MODELS ARE CONSISTENT WITH BROAD UPPER LEVEL TROUGH DROPPING ACROSS THE LOWER GREAT LAKES REGION...SOUTH INTO PA...OH AND WV TONIGHT. MODELS STRENGTHEN THIS TROUGH INTO A CLOSE LOW BY SATURDAY AND SUNDAY...AS IT CONTINUES MOVING SOUTH...AND THEN WEST DEEPER INTO THE OH VALLEY. CODED CATEGORICAL POPS FOR TONIGHT AS A COLD FRONT SINKS SOUTH TONIGHT INTO EXTREME SOUTHWEST VA. HOWEVER...ADDITIONAL VORTICITY MAXES AROUND THIS UPPER LOW MOVE ACROSS THE AREA. THEREFORE...ALTHOUGH LOWER POPS AFTER SUNSET...BROUGHT POPS BACK UP TO LIKELIES ON SATURDAY. NO REAL COLD AIR PUSHING MOISTURE AWAY...DEWPOINTS WILL RECOVER OVERNIGHT. A RELATIVELY STRONGER FLOW EXPECTED TONIGHT PREVENTING FOG AND DURATION OF LOW STRATUS. WENT CLOSER TO THE BIAS CORRECTED MAV NUMBERS PER HIGH DEWPOINTS AND PLENTY OF CLOUDS THROUGH THE PERIOD. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AMPLIFIED UPR TROF BECOMING ESTABLISHED OVER THE REGION...WITH AXIS ACROSS OH VALLEY INTO MID MS VALLEY. CONT WITH THE DIURNAL NATURE TO POPS SOME BROAD HIGH CHC POPS SUN AND MON AND SOME LKLY IN THE MTNS. THINK LLVL SE FLOW WILL AID IN LIFT THERE. TEMPS REMAIN AT MORE SEASONABLE LVLS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... BERMUDA HIGH REMAINING IN PLACE AND TROF AXIS SLOWLY RETROGRADING TO MS VALLEY...UNSETTLED WX WILL BE THE RULE FOR THE WEEK. CONT WITH DIURNAL NATURE OF POPS WITH HIGH CHC EACH AFTN...WANING WITH AFTER SUNSET. NOT EXPECTING TOTAL WASHOUTS EACH DAY AS A RESULT BUT INFLUX OF DEEP MOISTURE WILL BE SOME DOWNPOURS POSSIBLE EACH DAY. AGAIN...BEST CHC WILL BE IN THE AFTN HOURS. BEST CONCENTRATION MAY END UP BEING ACROSS THE MTNS WITH SE LLVL FLOW PROVIDING FOR EXTRA LIFT. STATUS QUO FOR TEMPS EXPECTED...WITH SEASONAL HIGHS AND SOMEWHAT MUGGY NIGHTS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS WILL PREVAIL...EXCEPT ALONG SHOWERS OR STORMS ACROSS PKB...CKB AND EKN THIS AFTERNOON AND EVENING...ASSOCIATED WITH A COLD FRONT MOVING SOUTH. EVENTUALLY THESE RAINFALL ACTIVITY WILL REACH HTS...CRW AND BKW LATER THIS EVENING FOR MVFR/IFR CONDITIONS. CODED MOSTLY TEMPO GROUPS WITH THIS ACTIVITY THROUGH AT LEAST 04Z. THEN...CODED PREVAILING MVFR/IFR CONDITIONS OVERNIGHT. WITH THE STRENGTHENING BROAD UPPER LEVEL LOW CROSSING SOUTH...WEATHER WILL REMAIN UNSETTLED THROUGH THE WEEKEND. STORMS WITH BRIEF HEAVY DOWNPOURS COULD REDUCE VISIBILITIES TO 1 MILE FOR A SHORT PERIOD OF TIME. KN BY 15Z. RELATIVELY DRIER AIR TRIES TO SWEEP EAST UNDER THE BASE OF THE MID LEVEL TROF LATE SATURDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE...LOW. ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY. COVERAGE OF FOG 06Z TO 12Z SATURDAY COULD ALSO VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M H H H H H H H H H H H BKW CONSISTENCY M M M M M H H H H H H H EKN CONSISTENCY H H H M M M M H H H H H PKB CONSISTENCY M M M M M H H H H H H H CKB CONSISTENCY H M M M M H H H H H H H AFTER 18Z SATURDAY... BRIEF IFR IN AFTERNOON OR EVENING CONVECTION BOTH SATURDAY AND SUNDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/30 NEAR TERM...ARJ SHORT TERM...30 LONG TERM...30 AVIATION...ARJ
Hazardous weather outlook, Jun 28, 1:25 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 125 PM EDT FRI JUN 28 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027- 033>037-291730- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 125 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...WITH BOTH WIND GUSTS AND HAIL A THREAT. IF STORMS ALIGN WEST TO EAST...ALONG THE FLOW...A FLASH FLOOD THREAT MAY DEVELOP. IF THAT POSSIBILITY INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-038>040-046- 047-291730- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 125 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 28, 2:45 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT FRI JUN 28 2013
WVZ031-032-040-281930-
BARBOUR WV-HARRISON WV-TAYLOR WV-
245 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT BARBOUR...HARRISON AND TAYLOR
COUNTIES...
AT 242 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CLARKSBURG...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR LUMBERPORT...AND WEST MILFORD AROUND 250
PM...DESPARD...CLARKSBURG...MEADOWBROOK...AND ANMOORE AROUND 255
PM...BRIDGEPORT AROUND 300 PM...ROSEMONT...MEADLAND AND MCGEE AROUND
305 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
111 AND 129.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3909 7984 3899 7989 3927 8059 3929 8060
3936 8053 3943 8054 3945 8052 3947 8043
3944 8028 3940 8020 3941 8011 3939 8009
3946 7993 3944 7989 3931 7989 3923 7980
28Local storm report, Jun 28, 3:01 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 NW LAKE HOPE STATE PA 39.38N 82.41W
06/28/2013 E0.50 INCH VINTON OH POST OFFICE
&&
EVENT NUMBER RLX1300660
NWLocal storm report, Jun 28, 3:21 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 N CLARKSBURG 39.32N 80.33W
06/28/2013 E0.25 INCH HARRISON WV PUBLIC
VIA SOCIAL MEDIA
&&
EVENT NUMBER RLX1300661
NWLocal storm report, Jun 28, 3:23 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST 1 E BRIDGEPORT 39.29N 80.23W
06/28/2013 M41 MPH HARRISON WV ASOS
&&
EVENT NUMBER RLX1300662
NWLocal storm report, Jun 28, 3:55 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LUMBERPORT 39.37N 80.35W
06/28/2013 E0.70 INCH HARRISON WV PUBLIC
VIA SOCIAL MEDIA
&&
EVENT NUMBER RLX1300663
NWSpecial weather statement, Jun 28, 4:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT FRI JUN 28 2013
WVZ029-030-039-040-047-282130-
BARBOUR WV-GILMER WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-
446 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS...EAST CENTRAL
GILMER...SOUTHERN BARBOUR...UPSHUR AND WESTERN RANDOLPH COUNTIES...
AT 443 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF GLENVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SAND RUN...AND CAMDEN AROUND 455 PM...
STONEWALL JACKSON LAKE STATE PARK...WESTON...AND WALKERSVILLE AROUND
500 PM...HORNER AROUND 505 PM...LORENTZ...FRENCH CREEK...AND ROCK
CAVE AROUND 510 PM AND BUCKHANNON AROUND 515 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 102.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3871 7989 3884 8049 3886 8053 3885 8054
3887 8056 3886 8059 3890 8060 3888 8069
3892 8087 3905 8086 3909 7987
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:04 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 56 min |
| Jun 27, 9:22 PM EDT | Special Weather Statement | RLX | Calhoun, Pleasants, Ritchie, Roane, Wirt, Wood | 38 min |
| Jun 28, 3:31 AM EDT | Special Weather Statement | RLX | Mason | 44 min |
| Jun 28, 11:47 AM EDT | Special Weather Statement | RLX | Barbour | 43 min |
| Jun 28, 12:43 PM EDT | Special Weather Statement | RLX | Wirt | 47 min |
| Jun 28, 1:44 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Tyler | 61 min |
| Jun 28, 2:45 PM EDT | Special Weather Statement | RLX | Barbour, Harrison, Taylor | 45 min |
| Jun 28, 4:46 PM EDT | Special Weather Statement | RLX | Gilmer, Lewis, Upshur | 44 min |
| Jun 28, 5:21 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Upshur | 24 min |
| Jun 28, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 36 min |
| Jun 28, 5:45 PM EDT | Flash Flood Warning | RLX | Barbour, Randolph, Upshur | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.